# SDR 97ZZZX4726

- Difficulty date: October 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2200J
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7985041
- Engine: Lyc IO540K1G5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Nr 2 Cylinder
- Part time: 3,223 hours
- Stage of operation: CL
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

ENGINE HAD A CATASTROPHIC FAILURE 10 MINUTES AFTER TAKEOFF.  A SUCCESSFUL EMERGENCY LANDING WAS MADE IN A HAY FIELD.  PILOT AND PASSENGER WERE NOT INJURED, AIRCRAFT WAS SUBSTANTIALLY DAMAGED.  THE NR 2 CONNECTING ROD CREATED FOUR HOLES IN THE ENGINE CASE AND THE CAMSHAFT AND A CAM FOLLOWER WERE BROKEN IN THE SAME AREA.
